MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-020-11-0230
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Muscle Weakness/Atrophy (1967); Pain (1994); Discomfort (2330); Joint Laxity (4526); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6) 02-022-35-3009 - truliant tib imp ps insert sz 3 9mm (b)(6) 02-022-45-3020 - truliant tib fit tray cem sz 3f / 2t (b)(6) 200-07-32 - advanced patella 32mm 3 peg implant.
 
Event or Problem Description
As reported, the 74 year old female patient had an initial left tka on (b)(6) 2018.The patient complained of pain and was revised on (b)(6) 2024 due to a loose femur and bad poly.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b5, h6 component code, type of investigation, investigation findings, and investigation conclusions.The following sections were corrected: b2, h6 clinical code and problem code.
 
Event or Problem Description
It was reported that approximately 76 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, loosening, pain, stiffness, swelling, discomfort, weakness and instability.
 
Additional Manufacturer Narrative
The reason for the revision reported was likely the result of pain, which was caused by prosthesis wear, instability, and an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.The reason for the reported loosening cannot be confirmed as the devices were not returned for evaluation.Failure of the cement used to secure the femoral component to the femoral bone, may have lead to loosening at the cement-bone interface and/or cement-implant interface; however, this cannot be confirmed.Prosthesis wear of the tibial insert could not be confirmed from the images provided.Possible causes for polyethylene wear for the patella include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability or any combination of these possibilities.H6: corrected health effect and investigation clinical codes.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19296909
Report Number1038671-2024-01195
Device Sequence Number5920182
Product Code JWH
UDI-Device Identifier10885862314437
UDI-Public10885862314437
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02-020-11-0230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer04/22/2025
07/23/2025
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date05/14/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale